Advances in Difference Equations

, 2006:027637 | Cite as

Global behavior of a higher-order rational difference equation

Open Access
Research Article

Abstract

We investigate in this paper the global behavior of the following difference equation: Open image in new window , n = 0,1,..., under appropriate assumptions, where b ∈ [0, ∞), k ≥ 1, i0, i1,...,i2k ∈ {0,1,...} with i0 <i1 < ... <i2k, the initial conditions Open image in new window . We prove that unique equilibrium Open image in new window of that equation is globally asymptotically stable.

Keywords

Differential Equation Partial Differential Equation Ordinary Differential Equation Functional Analysis Functional Equation 

References

  1. 1.
    Amleh AM, Kruse N, Ladas G: On a class of difference equations with strong negative feedback. Journal of Difference Equations and Applications 1999,5(6):497–515. 10.1080/10236199908808204MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Çinar C: On the positive solutions of the difference equation xn+1 = αxn-1/1+ bxnxn-1. Applied Mathematics and Computation 2004,156(2):587–590. 10.1016/j.amc.2003.08.010MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    El-Owaidy HM, Ahmed AM, Mousa MS: On the recursive sequences xn+1 = - αxn-1/ β ± xn. Applied Mathematics and Computation 2003,145(2–3):747–753. 10.1016/S0096-3003(03)00271-6MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Krause U, Nussbaum RD: A limit set trichotomy for self-mappings of normal cones in Banach spaces. Nonlinear Analysis 1993,20(7):855–870. 10.1016/0362-546X(93)90074-3MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Kruse N, Nesemann T: Global asymptotic stability in some discrete dynamical systems. Journal of Mathematical Analysis and Applications 1999,235(1):151–158. 10.1006/jmaa.1999.6384MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Ladas G: Open problems and conjectures. Journal of Difference Equations and Applications 1998,4(1):497–499.MathSciNetCrossRefGoogle Scholar
  7. 7.
    Li X: Global behavior for a fourth-order rational difference equation. Journal of Mathematical Analysis and Applications 2005,312(2):555–563. 10.1016/j.jmaa.2005.03.097MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Li X: Qualitative properties for a fourth-order rational difference equation. Journal of Mathematical Analysis and Applications 2005,311(1):103–111. 10.1016/j.jmaa.2005.02.063MathSciNetCrossRefMATHGoogle Scholar
  9. 9.
    Nesemann T: Positive nonlinear difference equations: some results and applications. Nonlinear Analysis 2001,47(7):4707–4717. 10.1016/S0362-546X(01)00583-1MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Papaschinopoulos G, Schinas CJ: Global asymptotic stability and oscillation of a family of difference equations. Journal of Mathematical Analysis and Applications 2004,294(2):614–620. 10.1016/j.jmaa.2004.02.039MathSciNetCrossRefMATHGoogle Scholar
  11. 11.
    Thompson AC: On certain contraction mappings in a partially ordered vector space. Proceedings of the American Mathematical Society 1963,14(3):438–443.MathSciNetMATHGoogle Scholar

Copyright information

© H. Xi and T. Sun. 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Authors and Affiliations

  1. 1.Department of MathematicsGuangxi College of Finance and EconomicsNanningChina

Personalised recommendations